Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 459, NWS Memphis, TN

August 14, 2006Clay County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Aug 14, 2006, 7:30 PM CDT for Clay County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 14, 2006, 7:30 PM CDT (00:30 UTC)
Expired
Aug 14, 2006, 8:15 PM CDT
In force
45 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Clay County, AR

The radar

The Memphis radar (KNQA), 124 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 14, 3:47 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 792 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
792 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1440 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:15 PM CDT, 4 hours 15 minutes earlier.

Area forecast discussion, Aug 14, 3:15 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
315 PM CDT MON AUG 14 2006

A FRONT IS POISED TO MOVE SOUTHEASTWARD INTO THE MIDSOUTH ATTM.
TRWS ARE PRESENTLY DEVELOPING IN THE AREA WHILE OTHERS ARE
CLOSER TO THE FRONT IN NW AR AND SE MO. EXPECT ACTIVITY TO
INCREASE THROUGH THE REST OF THE AFTERNOON AND LAST WELL INTO
EVENING HOURS. BETTING ON 30 TO 40 PERCENT COVERAGE.

TRWS UPSTREAM HAVE PLENTY OF TIME TO INTENSIFY BEFORE SUNSET. SPC
SAYING NORTHERN COUNTIES COULD BE AFFECTED BY STRONGER STORMS
AND PARTS OF THE MIDSOUTH ARE BEING MONITORED FOR A POSSIBLE
THUNDERSTORM WATCH. SEVERE STORMS HAVE BEEN DETECTED BY SGF AND
LIT ALREADY.

FRONT SHOULD BE SOUTH OF US BY TUE MORNING. ONLY SOUTHERN
COUNTIES WILL HAVE MUCH OF A CHANCE OF RAIN. HIGHS ARE GOING TO
BE 5 TO 8 DEGREES COOLER.

A DRY PATTERN IS THEN ON TAP TUESDAY AND WEDNESDAY DUE TO THE
HIGH THAT IS PUSHING THE FRONT DOWN INTO THE AREA.

AN INVERTED TROUGH SHOULD BEGIN TO BRING SHOWERS BACK INTO
SOUTHEASTERN COUNTIES OF THE MIDSOUTH THURSDAY. SHOWER COVERAGE
WILL INCREASE FROM THE SOUTHEAST FRI. AFTERNOON AND EVENING
THUNDERSTORMS ARE FORECAST DURING THE COMING WEEKEND.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE

&&

RENCH
Hazardous weather outlook, Aug 14, 3:30 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CDT MON AUG 14 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-
PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-
SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-
TUNICA-UNION-WEAKLEY-YALOBUSHA-
322 PM CDT MON AUG 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST
ARKANSAS...THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST
TENNESSEE.

.DAY ONE...TONIGHT

A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM FOR PORTIONS OF
THE MIDSOUTH MAINLY SOUTH LINE FROM CROSS COUNTY ARKANSAS TO
MCNAIRY COUNTY TENNESSEE. THE COMBINATION OF HIGH TEMPERATURES IN
THE UPPER 90S WITH HIGH HUMIDITY WILL PRODUCE HEAT INDEX VALUES
OF 105 OR ABOVE.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF A
LINE FROM JONESBORO TO PARIS. MAIN THREATS FROM THESE STORMS WILL
BE DOWNBURSTS...LIGHTNING...AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

RENCH

In the hours before

Special weather statement, Aug 14, 5:13 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
513 PM CDT MON AUG 14 2006

ARZ017-142245-
LAWRENCE AR-
513 PM CDT MON AUG 14 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAWRENCE COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING WINDS OVER 40 MPH WAS
LOCATED 4 MILES SOUTHWEST OF STRAWBERRY AT 512 PM CDT...MOVING EAST
AT 30 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN LAWRENCE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 14, 6:16 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
616 PM CDT MON AUG 14 2006

ARZ018-142345-
GREENE AR-
616 PM CDT MON AUG 14 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...GREENE COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING WINDS OVER 40 MPH WAS
LOCATED 3 MILES SOUTH OF FONTAINE AT 616 PM CDT...MOVING EAST AT 30
MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN GREENE COUNTY...INCLUDING THE CITY OF PARAGOULD...SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 14, 6:58 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
658 PM CDT MON AUG 14 2006

ARZ008-150030-
RANDOLPH AR-
658 PM CDT MON AUG 14 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...RANDOLPH COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF BIGGERS AT 658 PM
CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 7:56 PM CDTSevere Thunderstorm WarningMEGHenry34 min
Aug 14, 8:21 PM CDTSevere Thunderstorm WarningMEGDyer, Lake28 min
Aug 14, 9:26 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman49 min
Aug 14, 10:13 PM CDTSevere Thunderstorm WarningMEGChester47 min
Aug 14, 7:11 PM CDTSevere Thunderstorm WarningMEGMississippi49 min
Aug 14, 7:23 PM CDTSevere Thunderstorm WarningMEGGreene52 min
Aug 14, 7:30 PM CDTSevere Thunderstorm WarningMEGPoinsett30 min
Aug 14, 7:56 PM CDTSevere Thunderstorm WarningMEGMississippi34 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.